MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG MOTOR, US; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE

THORATEC SWITZERLAND GMBH CENTRIMAG MOTOR, US; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Model Number 102956
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a1-a4: patient information was not provided.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that after the centrimag pump was inserted a twitching of the pump was seen.It was indicated the speed was at 0 during this event.
 
Additional Manufacturer Narrative
Section g8: the initial report was incorrectly submitted with a cfn-based manufacturer report (mfr) number: 2916596-202x-xxxxx.The mfr number should have been fei-based with the 10-digit fei being 3003306248.Manufacturer's investigation conclusion: the reported event of the blood pump ¿twitching¿ while connected to the centrimag motor was confirmed via the motor¿s functional evaluation.The returned centrimag motor (serial number (b)(6)) was functionally tested at the service depot and at the product performance engineering department alongside known working test equipment.The motor would produce noise, cause the pump¿s impeller to vibrate, and produce an m4: motor alarm upon being connected to multiple test consoles.These issues resolved when the motor¿s cable was held at a sharp angle near its connector.The motor was able to operate as intended when the cable was held at a sharp angle near its connector-side bend relief; however, the pump would stop when the cable was straightened while operating.The motor¿s cable was measured for continuity, and one of its signal lines was observed to be open which would cause the reproduced events to occur; this open line measurement also intermittently resolved with manipulation of the connector-side bend relief.The motor¿s lemo connector was opened, and its gray signal wire was found to have not been soldered to the connector properly, resulting in the open line.The root cause of the reported event was determined to have been an improper solder connection of the gray signal wire within the lemo connector assembly.This issue was previously identified and has been addressed via a manufacturing analysis task, and a supplier corrective action request (scar) was initiated to inform the supplier.Centrimag motor (b)(6) was manufactured prior to the scar being initiated.Review of the device history record for centrimag motor, serial number (b)(6), showed the device was manufactured in accordance with manufacturing and qa specifications.The 2nd generation centrimag system operating manual provides information regarding emergency/troubleshooting in section 10.The recommended practice whenever there is a console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the back-up motor and console.Switch all components (console, motor, flow probe and cables) simultaneously to continue patient support, and then perform troubleshooting on the non-functioning system, when it is no longer being used for patient support.Centrimag motor ifu instructs the user to inspect the centrimag motor, cable, console connector, and locking mechanism for any damage prior to use.If any component is damaged, do not use the centrimag motor.This document states that if the unit fails to operate according to the motor specifications or a console diagnostic error indicates a centrimag motor malfunction, it should be returned.Additionally, this document instructs the user to always have a spare centrimag motor and back-up equipment available.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG MOTOR, US
Common Device Name
BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CA CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CA CH-80 05
SZ   CH-8005
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24690360
Report Number2916596-2026-01448
Device Sequence Number18638175
Product Code QNR
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102956
Device Catalogue Number102956
Device Lot Number8317541
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown